U.S. doctors online nowAsk doctors free
OH
A 29-year-old female asked:

i struggle with anxiety and panic attacks and have elevated blood presssure when i'm stressed. my blood pressure returns to normal, but i was wondering if episodic high blood pressure can cause an enlarged heart like hypertension can. ?

1 doctor answer1 doctor weighed in
Dr. Donald Colantino
Internal Medicine 61 years experience
Stress management: Frequent spikes in blood pressure (labile hypertension)are harmful but may not cause enlargement of the left ventricle such as occurs in longstanding sustained hypertension. I recommend stress management therapy for you as well as careful follow-up by your MD who will guide you on diet,etc.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 35-year-old member asked:

Why does a doctor give nitroglycerin for a patient with high blood pressure?

2 doctor answers4 doctors weighed in
Dr. Justin Fuehrer
Dr. Justin Fuehreranswered
Emergency Medicine 10 years experience
Dilation of vessels: Nitroglycerin is only used in emergency situations, it works by causing dilation of blood vessels, which will then help to lower blood pressure. This also may cause a patient to get a headache as Nitroglycerin causes widespread dilation of blood vessels including blood vessels in the brain.
CA
A 46-year-old member asked:

Could low blood potassium cause shortness breath?

2 doctor answers2 doctors weighed in
Dr. Aaron Milstone
Pulmonology 27 years experience
No: Electrolyte abnormalities do not typically cause shortness of breath; sometimes very low calcium levels and low magnesium levels and low phosphate levels can be associated with muscle weakness which could affect the diaphragm causing shortness of breath. This is uncommon.
A 47-year-old member asked:

Why would a doctor give nitroglycerin for high blood pressure?

1 doctor answer1 doctor weighed in
Dr. Mark Rasak
Cardiology 33 years experience
Not usually: Nitrates are vasodilators but are usually weak BP lowering agents ( not to mention the headaches) and would only be used in pts with angina or heart failure pts. They are also used in pts with coronary vasospasm pts. If pts have one of theses conditions and BP is not optimal the dr may increase your dosage in hopes of treating both conditions.
Pinetops, NC
A 43-year-old female asked:

I have lower leg pain at night. I have taken Advil (ibuprofen) but it does not help . I have high blood pressure can that be the cause?

1 doctor answer2 doctors weighed in
Dr. R Hardwin Mead
Cardiology 42 years experience
Not really: High BP will not cause any symptoms unless really severe, and not in the legs. Many people have this, unrelated to any other problem. Cramps at night are difficult to treat. Try massage and exercise.
United Kingdom (Great Britain)
A 21-year-old female asked:

My partner went in to hospital with sudden severe headaches, 2 failed lumbar punctures, 1 sucessfull, showed blood in spinal fluid which lead to CT and MRI scan, both clear, after lumbar puncture, can't urinate! pressure tested on bladder and detusor musc

2 doctor answers5 doctors weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Lesion: Your neurologist is best one to explain results.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 12, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.